MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 36XØ24.5; SHOULDER GLENOSPHERE

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 36XØ24.5; SHOULDER GLENOSPHERE
Model Number 04.01.0169
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 05 august 2022: lot 2112749: (b)(4) items manufactured and released on 06-dec-2021.Expiration date: 2026-11-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed by medical affairs manager: revision 3 months after rsa in a overweight female patient due to a dislocation.From radiographic images it is visible the dislocation between the glenophere and the humeral component.According to report, the patient remained with the joint dislocated for more than one month and it is said that this caused metallosis and growth of fibrous tissue posteriorly in the joint.This did not permit to reduce the joint.During revision, the area was cleaned and the adhesions and new scar tissues were removed, a lateralized glenosphere was implanted substituting the previous implant, while the other components were substituted keeping the same sizes.Shoulder dislocation may be due to component positioning or insufficient soft tissue tensioning.Additional item involved in the event, batch review performed on 05 august 2022: reverse shoulder system 04.01.0119 humeral reverse hc liner ø36/+0mm (k170452) lot.2108190 lot 2108190: (b)(4) items manufactured and released on 30-sept-2021.Expiration date: 2026-09-16.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.
 
Event or Problem Description
Revision surgery at about 2 months from primary for shoulder dislocation (glenosphere - liner).Signs of metallosis caused by the dislocation found in the joint.The surgeon revised glenosphere, methaphysis and liner successfully.
 
Additional Manufacturer Narrative
The visual inspection was performed on tuesday, 30th august 2022 by medacta r&d shoulder project manager: the articular surface of the glenosphere and the outer surface of the humeral reverse metaphysis are partially polished, likely due to friction between the two implant components.The liner does not present any sign of damage.Given the information at hand, it is not possible to determine the root cause of the event.No action is suggested.

Brand Name
REVERSE SHOULDER SYSTEM GLENOSPHERE 36XØ24.5
Common Device Name
SHOULDER GLENOSPHERE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15283226
Report Number3005180920-2022-00635
Device Sequence Number16717249
Product Code PHX
UDI-Device Identifier07630040706568
UDI-Public07630040706568
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.0169
Device Catalogue Number04.01.0169
Device Lot Number2112749
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer07/25/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight90 KG